MAUDE Adverse Event Report: LUMENIS LTD Moses Pulse; Powered Laser Surgical Instrument

LUMENIS LTD Moses Pulse; Powered Laser Surgical Instrument
Model Number GA-2009996
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Smoking (1585); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the preparation of the procedure, a popping sound was heard, and the device failed to turn on.Upon inspection, the black cap of the main transformer showed signs of melting, and a strong odor was detected from the charger.There was no patient involved.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a field service engineer (fse).The media was provided by the fse.Even though the visual inspection mentions that the main transformer was in good condition, the fse stated that the main transformer was defective and required replacement therefore the reported clinical observation was confirmed.The review completed on the device history record (dhr) for this console confirmed that it met specification prior to release, and the most recent console inspection found it to be fully functional with no issues.A risk review was completed and confirmed that the event of device - smoking, device - noise, audible, and device - failure to operate, were defined in the risk documentation and is documented accordingly in the product record review (prr).This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information available, it is likely that the identified malfunctioning main transformer could have affected the device performance leading to the reported clinical observation.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
Moses Pulse
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
Boston Scientific Corporation
yokneam ind. park
hakidma 6
yokneam 20692 03
IS   2069203
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24062553
Report Number2124215-2026-02294
Device Sequence Number21179066
Product Code GEX
UDI-Device Identifier07290109145518
UDI-Public(01)07290109145518(11)250203(10)2031
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-2009996
Device Catalogue NumberGA-2009996
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/26/2026
08/21/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/16/2026
09/14/2026
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown